Home » Frequently asked Questions on Health » I want to regain the weight I lost on starting insulin?

I want to regain the weight I lost on starting insulin?

Q: I am diabetic for the last 13 years. I have been taking oral pills advised by the doctors. But I had fever and some sort of allergy in my left leg two months back. Immediately I contacted the doctor and the blood sugar level shot to the range between 400 and 500 mg. The doctor advised me to take insulin. Now I am taking insulin 20/8 twice a day. Moreover I lost 8kg of weight and my physical appearance has gone down to such an extent that everybody is looking at me pathetically. Now I feel I should look healthy and do all normal activities. But I wish to regain my old weight, how should I do this?

A:It is quite clear that your diabetes has deteriorated considerably, and with blood sugar levels as high as you describe it is obviously right that you should start taking insulin and I am pleased to know that you have done so. When diabetes goes seriously out of control, there is no doubt that you would expect to feel very unwell, and certainly to lose a great deal of weight as you have. I would expect that having started insulin you will not only feel much better, and your note suggests that you are already feeling better, but that you will also regain your lost weight. You should of course ensure that you are taking the appropriate amount of food in regular meals and snacks, and that you are not starving yourself to try and keep the blood sugar readings down. In the course of time your doctor will need to adjust the dose of insulin to suit you as an individual.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------